My name is Jude Connors and I have Cannabinoid Hyperemesis Syndrome.
I know, you are asking yourself right now: What the hell is that? Well, simply put; Cannabinoid Hyperemesis Syndrome (also called CHS) is recurrent nausea, vomiting, and cramping abdominal pain that can occur due to prolonged, high-dose cannabis use. These symptoms may be relieved temporarily by taking a hot shower or bath. Complications may include kidney failure and electrolyte problems, and the condition can be fatal if not properly managed.
Personally, this felt like hell… actual hell. I had vomited on and off for nearly a month and had lost so much weight, I ended up in the hospital for dehydration. I had actually vomited so much that my kidneys were about to go into failure. This had not been a fun time for me.
After four total trips to the Emergency Room and a stay in the hospital, I was given some amazing medicine that FINALLY helped with the nausea. It’s one of the meds that is given to cancer patients to treat nausea. After about five days of that, I finally quit vomiting. I started to be able to actually eat food again, which was nice. I started getting my strength back and eventually felt all better.
However, this does mean that I can NEVER smoke weed again. Hell, ANY consumption of THC will once again toss me into a violent episode of vomiting and start the entire process all over again. Having been a consumer of marijuana for nearly my entire life, this is a crazy loss. It’s kinda like losing a best friend you have had since your teens. It sucks.
But this is my lot in life, I guess. Hopefully, with the number of cases across the country on the rise, CHS will get the attention it deserves. This awareness will ultimately lead to addition testing and research and maybe someday, there will be a pill I can take to get high once again. Until that day comes, I’m a FORMER cannabis user.
4:20 is over; it is truly 4:21 for me now.
One thought on “4:21”